Alert archive / Kentucky / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 112, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 5, 1996, 3:10 PM CDT for Gallatin County, Illinois; Union County, Webster County, Kentucky. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 1996, 3:10 PM CDT (20:10 UTC)
- Expired
- May 5, 1996, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Gallatin County, IL, Union County, KY, Webster County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 3:30 PM CDT | Thunderstorm Wind | Cottonwood, IL | |
| May 5, 3:45 PM CDT | Thunderstorm Wind | Providence, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:14 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 5, 1:14 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT SUN MAY 5 1996 LARGE MCS OVR MISSOURI HAS EVOLVED INTO LONG LIVED BOW ECHO MOVING THRU SE MO ATTM. WINDS OF 70 TO 90 MPH HAVE BEEN REPORTED WITH THIS FEATURE IN PAST HOUR. COMPLEX IS FEEDING ON MDTLY STG LOW LVL INFLOW OF VERY UNSTBL AIR...WITH CAPES 2000 TO 3000 J/KG. MOST SVR STORMS...I.E. BOW ECHO...SHOULD REMAIN IN MOST UNSTBL AIR TO THE SOUTH OF THE FRONT...FROM MDH-EVV SOUTH. A MORE WIDESPREAD HEAVY RAIN EVENT IS LKLY ALONG AND NORTH OF THE FRONT...WHERE FLASH FLOOD WATCHES ARE CURRENTLY IN EFFECT. FFG VALUES SHOULD BE EXCEEDED FAIRLY QUICKLY ACRS PARTS OF SRN IL AND SW INDIANA. DUE TO RAPID MVMT OF SYSTEM AND HIER FFG VALUES OVER WRN KY...FF WATCH DOES NOT SEEM WARRANTED FOR SW KY ATTM...EXCEPT MAYBE OWB AREA. AFTER MCS MOVES THRU THIS EVENING...SFC FRONT MAY BRIEFLY GET SUPPRESSED SOUTH OF KY TONIGHT. ETA BRINGS IT RIGHT BACK INTO KY MONDAY AFTN...SO MC@S TRAIN MAY CONTINUE AT LEAST ANOTHER 24 HRS. . AREA LOW HIGH POP SW IN 060 076 4/7 SE MO 064 080 5/7 WRN KY 064 080 5/7 SRN IL 062 078 4/7 MY
In the hours before
Special weather statement, May 5, 1:35 PM CDT, 1 hour 35 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CDT SUN MAY 5 1996 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS ...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... A LINE OF SEVERE THUNDERSTORMS WAS RACING EAST ACROSS SOUTHEAST MISSOURI...AND WILL AFFECT WESTERN KENTUCKY AND SOUTHERN ILLINOIS BY 4 PM. WIDESPREAD DAMAGING WINDS HAVE BEEN OCCURRING WITH THESE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. FLASH FLOODING IS LIKELY IN PARTS OF THESE AREAS. STAY TUNED TO THIS STATION FOR POSSIBLE FLASH FLOOD WARNINGS. YORK
Local storm report, May 5, 2:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
220 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM VAN BUREN MO 70-80 MPH WINDS ESTIMATED
05/05/96 CARTER BY COUNTY SHERIFF
1258 PM PEIDMONT MO NUMEROUS TREES DOWN...WINDOWS
05/05/96 WAYNE BLOWN OUT OF HOUSES AND
AWNINGS BLOWN OFF HOUSES
0125 PM SO. OF POPLAR BLUFF MO GOLFBALL HAIL REPORTED BY
05/05/96 BUTLER EMERGENCY MANAGEMENT
0127 PM POPLAR BLUFF lMO TREE DOWN AND TELEPHONE POLE
05/05/96 BUTLER DOWNLocal storm report, May 5, 2:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM NORTHWEST PART OF COUNTY MO 60-70 MPH WINDS REPORTED BY
05/05/96 BUTLER EOC
0145 PM DEXTER MO SEVERAL TREES AND POWER LINES
05/05/96 STODDARD DOWN
0155 PM CARTER MO TREES DOWN 5 MILES SOUTH OF
05/05/96 RIPLEY OF CARTER
0156 PM NEAR MARBLE HILL MO NUMEROUS TREES DOWN ACROSS THE
05/05/96 BOLLINGER COUNTY REPORTED BY EOC
KEYSORLocal storm report, May 5, 2:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM NORTHWEST PART OF COUNTY MO 60-70 MPH WINDS REPORTED BY
05/05/96 BUTLER EOC
0145 PM DEXTER MO SEVERAL TREES AND POWER LINES
05/05/96 STODDARD DOWN
0155 PM CARTER MO TREES DOWN 5 MILES SOUTH OF
05/05/96 RIPLEY OF CARTER
0156 PM NEAR MARBLE HILL MO NUMEROUS TREES DOWN ACROSS THE
05/05/96 BOLLINGER COUNTY REPORTED BY EOC
KEYSORLocal storm report, May 5, 2:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 PM MO 60 MPH WINDS AND PEA SIZE HAIL
05/05/96 RIPLEY REPORTED BY COUNTY SHERIFF
0210 PM CAPE GIRARDEAU MO 70 MPH WIND GUSTS AT MIDWEST
05/05/96 CAPE GIRARDEAU AVIATION
0238 PM PADUCAH KY 65 MPH WINDS WITH SWING SETS
05/05/96 MCCRACKEN AND SHOPPING CARTS BLOWN AROUND
AT WALMART
0238 PM METROPOLIS IL TREES AND POWERLINES DOWN
05/05/96 MASSAC
KEYSORLocal storm report, May 5, 2:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SUN MAY 5 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0108 PM MO 60 MPH WINDS AND PEA SIZE HAIL
05/05/96 RIPLEY REPORTED BY COUNTY SHERIFF
0210 PM CAPE GIRARDEAU MO 70 MPH WIND GUSTS AT MIDWEST
05/05/96 CAPE GIRARDEAU AVIATION
0238 PM PADUCAH KY 65 MPH WINDS WITH SWING SETS
05/05/96 MCCRACKEN AND SHOPPING CARTS BLOWN AROUND
AT WALMART
0238 PM METROPOLIS IL TREES AND POWERLINES DOWN
05/05/96 MASSAC
KEYSORThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 60 min |
| May 5, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 60 min |
| May 5, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac | 53 min |
| May 5, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 53 min |
| May 5, 2:18 PM CDT | Tornado Warning | PAH | Pulaski | 27 min |
| May 5, 2:21 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline | 69 min |
| May 5, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 58 min |
| May 5, 3:05 PM CDT | Flash Flood Warning | PAH | Jackson | 4 hr |
| May 5, 3:05 PM CDT | Flash Flood Warning | PAH | Franklin, Williamson | 4 hr |
| May 5, 3:43 PM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Saline, White | 3 hr |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 60 min |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 60 min |
| May 5, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 53 min |
| May 5, 2:21 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Livingston, Marshall | 69 min |
| May 5, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon, Trigg | 58 min |
| May 5, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins | 65 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 58 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 58 min |
| May 5, 12:08 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 67 min |
| May 5, 12:23 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 67 min |
| May 5, 12:23 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 67 min |
| May 5, 12:45 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 60 min |
| May 5, 12:45 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 60 min |
| May 5, 12:55 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 65 min |
| May 5, 1:33 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 57 min |
| May 5, 1:36 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 39 min |
| May 5, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1996Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.